Alert archive / Oregon / High Surf Advisories in 2012
High Surf Advisory 3, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Jan 21, 2012, 9:07 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 9:07 AM PST (17:07 UTC)
- Expired
- Jan 22, 2012, 10:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS46 KMFR 211707 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 907 AM PST SAT JAN 21 2012 ORZ021-022-220115- /O.CAN.KMFR.SU.W.0002.000000T0000Z-120122T1200Z/ /O.NEW.KMFR.SU.Y.0003.120121T1707Z-120122T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 907 AM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...HIGH SURF WARNING HAS BEEN DOWNGRADED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE HIGH SURF WARNING HAS BEEN DOWNGRADED. * WAVES AND SURF...A LARGE WEST SWELL WILL BUILD TODAY THROUGH TONIGHT WITH BREAKER HEIGHTS OF 22 TO 25 FEET EXPECTED THIS EVENING THROUGH EARLY SUNDAY MORNING. THEN ANOTHER STORM ARRIVES AND WILL BRING LARGE SOUTH SEAS BY SUNDAY AFTERNOON THROUGH SUNDAY EVENING. BREAKER HEIGHTS OF 22 TO 25 FEET WILL CONTINUE DURING THIS PERIOD. * IMPACTS...HIGH TIDE IS NEAR 930 AM PST...AND THIS WILL RESULT IN HIGHER WAVE RUN UP ON BEACHES THIS MORNING. PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CC
3 follow-up statements
131 WHUS46 KMFR 220022 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 422 PM PST SAT JAN 21 2012 ORZ022-221230- /O.NEW.KMFR.SU.W.0003.120122T1800Z-120123T0000Z/ /O.EXT.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ CURRY COUNTY COAST- 422 PM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...HIGH SURF WARNING IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY. * WAVES AND SURF...A LARGE WEST SWELL WILL BUILD TODAY THROUGH TONIGHT WITH BREAKER HEIGHTS OF 23 TO 27 FEET EXPECTED THIS EVENING THROUGH SUNDAY MORNING. ANOTHER STORM ARRIVES AND WILL BRING LARGE SOUTH SEAS BY SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WIND DRIVEN BREAKERS WILL BE 23 TO 27 FEET...AND SOUTH FACING EXPOSED BEACHES AND STRUCTURES WILL BE VULNERABLE TO VERY HIGH SURF. * IMPACTS...HIGH TIDE IS NEAR 1030 AM PST...AND THIS WILL RESULT IN PEAK WAVE RUN UP ON BEACHES SUNDAY MORNING. PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ ORZ021-221230- /O.EXT.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ SOUTH CENTRAL OREGON COAST- 422 PM PST SAT JAN 21 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WAVES AND SURF...A LARGE WEST SWELL WILL BUILD THROUGH TONIGHT WITH BREAKER HEIGHTS OF 23 TO 27 FEET EXPECTED THIS EVENING THROUGH SUNDAY MORNING. * IMPACTS...PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SK
387 WHUS46 KMFR 221102 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 AM PST SUN JAN 22 2012 ORZ021-221915- /O.EXA.KMFR.SU.W.0003.120122T1800Z-120123T0000Z/ /O.CON.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ SOUTH CENTRAL OREGON COAST- 302 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WAVES AND SURF...A LARGE WEST SWELL WILL BUILD THROUGH TONIGHT WITH BREAKER HEIGHTS OF 23 TO 27 FEET EXPECTED THIS EVENING THROUGH SUNDAY MORNING. SOUTH FACING BEACHES...ESPECIALLY NEAR SHORE ACRES...WILL SEE BREAKERS OF 30 TO 35 FEET THROUGH LATE AFTERNOON. * IMPACTS...PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ ORZ022-221915- /O.CON.KMFR.SU.W.0003.120122T1800Z-120123T0000Z/ /O.CON.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ CURRY COUNTY COAST- 302 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WAVES AND SURF...A LARGE WEST SWELL WILL BUILD TODAY THROUGH TONIGHT WITH BREAKER HEIGHTS OF 23 TO 27 FEET EXPECTED THIS EVENING THROUGH SUNDAY MORNING. ANOTHER STORM ARRIVES AND WILL BRING LARGE SOUTH SEAS BY SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WIND DRIVEN BREAKERS WILL BE 27 TO 32 FEET...AND SOUTH FACING EXPOSED BEACHES AND STRUCTURES WILL BE VULNERABLE TO VERY HIGH SURF. * IMPACTS...HIGH TIDE IS NEAR 1030 AM PST...AND THIS WILL RESULT IN PEAK WAVE RUN UP ON BEACHES SUNDAY MORNING. PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
592 WHUS46 KMFR 221245 CCA CFWMFR COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 437 AM PST SUN JAN 22 2012 ORZ021-222100- /O.COR.KMFR.SU.W.0003.120122T1800Z-120123T0000Z/ /O.COR.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ SOUTH CENTRAL OREGON COAST- 437 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WAVES AND SURF...A LARGE WEST SWELL WILL BRING BREAKER HEIGHTS OF 23 TO 27 FEET THIS MORNING. SEAS WILL THEN INCREASE FURTHER AND SOUTH FACING BEACHES...ESPECIALLY NEAR SHORE ACRES...WILL SEE BREAKERS OF 30 TO 35 FEET THROUGH LATE THIS AFTERNOON. * IMPACTS...PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ ORZ022-222100- /O.COR.KMFR.SU.W.0003.120122T1800Z-120123T0000Z/ /O.COR.KMFR.SU.Y.0003.000000T0000Z-120122T1800Z/ CURRY COUNTY COAST- 437 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WAVES AND SURF...A LARGE WEST SWELL WILL BRING BREAKER HEIGHTS OF 23 TO 27 FEET THIS MORNING. SOUTH SEAS WILL THEN INCREASE FURTHER BY THIS AFTERNOON WITH WIND DRIVEN BREAKERS OF 27 TO 32 FEET. SOUTH FACING EXPOSED BEACHES AND STRUCTURES WILL BE VULNERABLE TO VERY HIGH SURF. * IMPACTS...HIGH TIDE IS NEAR 1030 AM PST...AND THIS WILL RESULT IN PEAK WAVE RUN UP ON BEACHES SUNDAY MORNING. PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 3:41 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 21, 3:41 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
341 AM PST SAT JAN 21 2012
.DISCUSSION...CURRENT IR IMAGE SHOWS THE COLDER CLOUD TOPS PUSHING
EAST OF THE FORECAST AREA....BUT PLENTY OF INSTABILITY CLOUDS ARE
MOVING IN AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SHOWERS WILL BE
FREQUENT MOST OF THE DAY WITH SOME MODERATE TO HEAVY THROUGH EARLY
AFTERNOON. A COLDER AIRMASS MOVES OVERHEAD...SO WERE EXPECTING SNOW
LEVELS TO LOWER TO AROUND 3000 FEET AND COULD GET AS LOW AS 2000
FEET IN AREAS THAT GET CAUGHT UNDER MODERATE TO HEAVY PRECIPITATION.
CURRENTLY THE MOUNT SHASTA AREA IS GETTING RAIN...BUT EXPECT A
CHANGEOVER TO RAIN/WET SNOW SHORTLY AFTER DAYBREAK....THEN ALL WET
SNOW BY MID MORNING.
THE TROUGH AXIS SHIFTS EAST OF THE REGION THIS AFTERNOON WITH WEAK
SHORTWAVE RIDGING BUILDING IN THIS EVENING. THE GOOD NEWS IS WE'LL
FINALLY GET A RELATIVE BREAK IN THE ACTION...BUT THE BAD NEWS IS
THAT IT WILL BE SHORT LIVED. ANOTHER STORM WILL BE PUSHING INTO OUR
AREA SUNDAY MORNING. WINDS WILL BEGIN TO CRANK UP ONCE AGAIN OVER
THE MARINE WATERS AND COAST LATE TONIGHT AND CONTINUE THROUGH MOST
OF SUNDAY. MODELS ARE ALSO SUGGESTING WINDS IN THE SHASTA VALLEY
COULD GET CLOSE TO WARNING CRITERIA...SO WE'LL ISSUE A HIGH WIND
WATCH THERE. WE COULD SEE WINDS INCREASE IN THE ROGUE VALLEY...BUT
AT THIS POINT IT LOOKS LIKE THE STRONGEST WINDS WILL BE NEAR
ASHLAND. WINDS WILL ALSO INCREASE EAST OF THE CASCADES WITH SOME OF
THE HIGHER TERRAIN GETTING WIND GUST BETWEEN 65-70 MPH.
PRECIPITATION WILL MOVE INTO THE AREA EARLY SUNDAY MORNING WITH SNOW
LEVELS NEAR 2000 FEET. PRECIPITATION TOTAL FROM THIS STORM ARE NOT
EXPECTED TO BE AS HIGH AS THE PAST FEW STORMS...BUT WE CAN STILL
EXPECT A STORM TOTAL BETWEEN 2 AND 3 INCHES ALONG THE SOUTH COAST
AND WESTERN SISKIYOU COUNTY AND 1 TO 2 INCHES ALONG THE CASCADES AND
MOUNT SHASTA AREA BY MONDAY MORNING.
THE STORM TRACK SHIFTS SOUTH INTO NORTH CAL MONDAY MORNING WITH
PRECIPITATION GRADUALLY DECREASING FROM NORTH TO SOUTH. MOST OF THE
PRECIPITATION SHOULD BE OUT OF THE AREA LATE MONDAY AFTERNOON.
ANOTHER RELATIVE...BUT SHORT BREAK IN THE WEATHER IS EXPECTED MONDAY
NIGHT...THEN ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION AND
MODERATE TO STRONG WINDS ARRIVE IN WESTERN OREGON TUESDAY MORNING.
SNOW LEVELS WILL START OUT BETWEEN 2500 AND 3000 FEET...THEN ARE
EXPECTED TO JUMP UP IN THE AFTERNOON WITH A WARMER AIRMASS MOVING
IN.
THE EC AND GFS SUGGEST A FRONTAL BOUNDARY WILL REMAIN IN THE
VICINITY OF THE FORECAST AREA WEDNESDAY THROUGH THURSDAY WITH SERIES
OF WAVES MOVING THROUGH IN A FAST MOVING WESTERLY FLOW. SO THE MAIN
QUESTION WILL BE THE TIMING OF PRECIPITATION. -PETRUCELLI
&&
.AVIATION...VFR CONDITIONS EXIST AT MOST AIRFIELDS AT THIS TIME. THE
EXCEPTIONS ARE IN SOUTHWEST UPSLOPE AREAS SUCH AS THE CURRY COAST
AND SISKIYOU COUNTY. MOUNTAINS ARE ALSO OBSCURED. AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION TODAY WHICH WILL LIKELY RESULT
IN MVFR WITH LOCAL IFR CIGS IN SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 5500
FEET FOR ORZ030-031.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
ORZ031.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
ORZ021-022.
HIGH SURF WARNING UNTIL 4 AM PST SUNDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 4000
FEET FOR ORZ027-028.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING ABOVE 5000
FEET FOR ORZ027-028.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 5500
FEET FOR CAZ085.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
FEET FOR CAZ082.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR CAZ082-083.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
FEET FOR CAZ080.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
ABOVE 2500 FEET FOR CAZ080.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
CAZ081.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
STORM WARNING FROM 10 AM TO 7 PM PST SUNDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 1 AM TO 10 AM PST SUNDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST MONDAY FOR
PZZ350-356-370-376.Hazardous weather outlook, Jan 21, 5:15 AM PST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 515 AM PST SAT JAN 21 2012 PZZ350-356-370-376-211800- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TODAY AND REACH GALE STRENGTH TONIGHT AS VERY STEEP AND HAZARDOUS SEAS CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY. PLEASE SEE THE MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-211800- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC DETAILS. A FLOOD WARNING IS ALSO IN EFFECT THROUGH TONIGHT FOR THE COQUILLE RIVER AT COQUILLE. PLEASE SEE THE FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH SURF WARNING IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE FLOOD WARNING IS IN EFFECT INTO SUNDAY. A HIGH WIND WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-211800- CENTRAL SISKIYOU COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WATCH WILL BE IN EFFECT UNTIL SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-211800- CENTRAL AND EASTERN LAKE COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TODAY ABOVE 5500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-211800- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING ABOVE 5000 FEET AND A WINTER WEATHER ADVISORY ABOVE 4000 FEET ARE BOTH IN EFFECT UNTIL 10 AM PST TODAY. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-211800- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TODAY. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WATCH WILL BE IN EFFECT UNTIL LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-211800- WESTERN SISKIYOU COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TODAY ABOVE 3500 FEET. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT ABOVE 2500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WATCH ABOVE 2500 FEET WILL BE IN EFFECT THROUGH LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-211800- SOUTH CENTRAL SISKIYOU COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TODAY ABOVE 3500 FEET. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WATCH WILL BE IN EFFECT UNTIL LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-ORZ029-030-211800- MODOC COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 515 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TODAY ABOVE 5500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 21, 6:41 AM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
641 AM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN SSW GOLD BEACH 42.41N 124.42W
01/21/2012 M2.32 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL.
0515 AM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
01/21/2012 M0.90 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE 7 PM PST LAST NIGHT.
0600 AM HEAVY RAIN 1 WNW YREKA 41.73N 122.65W
01/21/2012 M1.82 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WOODHEADLocal storm report, Jan 21, 7:27 AM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
727 AM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HEAVY RAIN 4 N GRANTS PASS 42.50N 123.34W
01/21/2012 M1.60 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL.
0707 AM HEAVY RAIN NE BROOKINGS 42.06N 124.29W
01/21/2012 M0.58 INCH CURRY OR TRAINED SPOTTER
12 HOUR TOTAL. TOTAL RAINFALL SINCE RAIN BEGAN ON JANUARY
14 IS 12.26 INCHES.
0707 AM HEAVY RAIN 5 N WEED 41.49N 122.37W
01/21/2012 M1.78 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
0708 AM HEAVY RAIN 2 NE SEIAD VALLEY 41.86N 123.16W
01/21/2012 M2.02 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WOODHEADLocal storm report, Jan 21, 7:44 AM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
744 AM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM HEAVY RAIN ETNA 41.46N 122.89W
01/21/2012 M2.18 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WOODHEADLocal storm report, Jan 21, 7:56 AM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
756 AM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HEAVY RAIN 4 W MERLIN 42.51N 123.49W
01/21/2012 M2.16 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL
&&
CCLocal storm report, Jan 21, 8:58 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN 4 SSW APPLEGATE 42.21N 123.19W
01/21/2012 M1.19 INCH JACKSON OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 8 AM. ALSO A TOTAL OF 3.65 SINCE
THE STORMS BEGAN ON TUESDAY NIGHT.
0857 AM HEAVY RAIN 5 NNE SELMA 42.35N 123.57W
01/21/2012 M2.74 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 830 AM.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 5:35 PM PST | Areal Flood Advisory | MFR | Josephine | 3 hr |
| Jan 20, 6:49 PM PST | Areal Flood Advisory | MFR | Klamath | 3 hr |
| Jan 20, 6:53 PM PST | Gale Warning | MFR | 6 hr | |
| Jan 21, 2:58 AM PST | Gale Warning | MFR | 29 hr | |
| Jan 21, 2:58 AM PST | Small Craft Advisory for Winds | MFR | 12 hr | |
| Jan 21, 2:58 AM PST | Storm Warning | MFR | 36 hr | |
| Jan 21, 7:35 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Jan 21, 3:28 PM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath | 38 hr |
| Jan 21, 3:42 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Lake | 30 hr |
| Jan 21, 3:42 PM PST | Wind Advisory | MFR | Jackson | 30 hr |
Nearby
High Surf Advisories in Oregon, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.